# SDR CA140414012

- Difficulty date: April 12, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Found FBA-2C1
- Aircraft time: 5,224 hours
- Engine: Lyc IO540L1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: K3823
- Condition: Failed
- Location: Magneto
- Part time: 1,670 hours
- Component: Magneto, Slick, 6350
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

(CAN) DURING PRE-FLIGHT GROUND RUNUP, WHEN RT MAGNETO WAS SELECTED, THE ENGINE WOULD DIE.  RT MAGNETO WAS R & R WITH A SERVICEABLE MAGNETO.  ENGINE GROUND RUN AND MAGNETO FUNCTION CHECKED SERVICEABLE.   REMOVED MAGNETO WAS DISASSEMBLED TO INSPECT FOR CAUSE OF FAILURE.  IT APPEARS THAT THE WIPER ARM OF THE DISTRIBUTOR GEAR BROKE OFF AND JAMMED THE GEAR, CAUSING THE DRIVE GEAR TO STRIP AND SPIN ON THE SEIZED DISTRIBUTER GEAR CREATING SUFFICIENT HEAT TO MELT AND BURN THE DISTRIBUTER GEAR.
